MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; JCX

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; JCX
Catalog Number PMX220
Medical Device Problem Codes Misconnection (1399); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system aspiration pump max 220v (pump max).During the procedure, the aspiration tubing (tubing) was accidently connected directly to the pump max rather than the canister.Consequently, blood was aspirated into the pump max and, therefore, it was removed.The procedure was completed using a new pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: dried blood was on the pump housing and inside the vacuum inlet.Conclusions: evaluation of the returned pump max confirmed blood was aspirated into the pump.If fluid enters the vacuum pump assembly, the pump may not function properly.Penumbra pumps are visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
JCX
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8636715
Report Number3005168196-2019-01005
Device Sequence Number1876208
Product Code JCX
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K122756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPMX220
Device Lot NumberF43591-16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005